Alert archive / Louisiana / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 4, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Feb 14, 2009, 3:14 AM CST for East Feliciana Parish, Pointe Coupee Parish, West Feliciana Parish, Louisiana. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 14, 2009, 3:14 AM CST (09:14 UTC)
- Expired
- Feb 14, 2009, 4:00 AM CST
- In force
- 46 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties East Feliciana Parish, LA, Pointe Coupee Parish, LA, West Feliciana Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 14, 3:40 AM CST | HAIL 1 | Clinton, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 140914 SVRLIX LAC037-077-125-141000- /O.NEW.KLIX.SV.W.0004.090214T0914Z-090214T1000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 314 AM CST SAT FEB 14 2009 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA... THIS INCLUDES THE CITIES OF...JACKSON...CLINTON... EAST CENTRAL POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA... SOUTHEASTERN WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA... THIS INCLUDES THE CITY OF ST. FRANCISVILLE... * UNTIL 400 AM CST * AT 312 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR ST. FRANCISVILLE...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JACKSON BY 325 AM CST... 6 MILES SOUTH OF CLINTON BY 345 AM CST... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3087 9149 3090 9085 3072 9085 3072 9146 TIME...MOT...LOC 0914Z 270DEG 36KT 3078 9137 $$
1 follow-up statement
000
WWUS54 KLIX 140931
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
331 AM CST SAT FEB 14 2009
LAC077-125-140940-
/O.CAN.KLIX.SV.W.0004.000000T0000Z-090214T1000Z/
POINTE COUPEE LA-WEST FELICIANA LA-
330 AM CST SAT FEB 14 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WEST FELICIANA AND
EAST CENTRAL POINTE COUPEE PARISHES IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED INTO EAST FELICIANA
PARISH.
LAT...LON 3077 9126 3080 9123 3084 9123 3087 9122
3090 9085 3072 9085 3072 9102 3072 9105
3072 9128
TIME...MOT...LOC 0930Z 270DEG 36KT 3078 9118
$$
LAC037-141000-
/O.CON.KLIX.SV.W.0004.000000T0000Z-090214T1000Z/
EAST FELICIANA LA-
330 AM CST SAT FEB 14 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CST
FOR SOUTHERN EAST FELICIANA PARISH...
AT 326 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR JACKSON...MOVING EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTH OF CLINTON BY 345 AM CST...
LAT...LON 3077 9126 3080 9123 3084 9123 3087 9122
3090 9085 3072 9085 3072 9102 3072 9105
3072 9128
TIME...MOT...LOC 0930Z 270DEG 36KT 3078 9118
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 3:49 PM CST, 11 hours 25 minutes earlier.
Area forecast discussion, Feb 13, 3:49 PM CST, 11 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 349 PM CST FRI FEB 13 2009 .SHORT TERM... TRYING TO HOLD ON TO OPTIMISM FOR THIS EVENING AS SCATTERED LOW TOPPED SURFACE BASED CONVECTION CURRENTLY OVER THE AREA APPEARS TO BE HEAT DRIVEN AND SHOULD DIMINISH IN COVERAGE SHORTLY AFTER SUNSET. WILL ONLY INDICATE 40 PERCENT SHOWERS PRIOR TO 06Z THEN INCREASE TO 70-80 PERCENT COVERAGE AFTER MIDNIGHT. PARADES MAY NOT BE TOTALLY RAIN-FREE BUT LIMITED TO FAST MOVING NUISANCE SHOWERS OFF AND ON. 135KT JET MAX MOVING ACROSS NORTH MEXICO TO ARRIVE LATE THIS EVENING TO BRING RENEWED SYNOPTIC SCALE LIFT FOR THUNDERSTORM DEVELOPMENT MAINLY AFTER PARADES DISBAND. SATURDAY STILL SEEMS DICEY WITH JET ENERGY FIRMLY PLANTED OVER AREA AND SLOW MOVING SURFACE FRONT CRAWLS THROUGH AREA. WILL INDICATE 70 PERCENT AREA-WIDE FOR SATURDAY WHICH MAY INCLUDE STRONG THUNDERSTORMS DURING MAXIMUM HEATING IN ADVANCE OF THE FRONTAL BOUNDARY. TOUGH CALL FOR SATURDAY PARADE SCHEDULE WITH SOME ALTERATIONS POSSIBLE. BEST TO RE-EVALUATE SITUATION EARLY SATURDAY MORNING. STILL SOME UNCERTAINTY ON INTEGRITY OF CONVECTION SATURDAY AS STATED IN PREVIOUS AFD THERMODYNAMIC DISCUSSIONS. FRONT ONLY GETS SO FAR THEN STALLS ALONG THE COAST BEFORE RETREATING SOMEWHAT SATURDAY NIGHT...PLACING THE REGION IN SMALL WARM SECTOR BEFORE BEING FLUSHED OUT DURING THE MORNING SUNDAY. IT WOULD APPEAR SUNDAY PARADES SHOULD BE ESSENTIALLY WEATHER-FREE. 24/RR .LONG TERM... HIGH PRESSURE BUILDS INTO THE AREA SUNDAY WITH A SHORT DRY PERIOD SUNDAY AFTERNOON THROUGH MONDAY NIGHT. WARM FRONTOGENESIS MONDAY NIGHT IN THE CENTRAL GULF OF MEXICO MOVES NORTH TUESDAY AND BRING THE THIRD IN THE SERIES OF ISENTROPIC LIFT EVENTS. RAIN SPREADS OVER THE AREA TUESDAY AND TUESDAY NIGHT BEFORE COLD FRONT SWEEPS THROUGH THE REGION WEDNESDAY. COOLER AND DRIER HIGH PRESSURE BUILDS INTO THE AREA FOR LATTER PART OF THE WEEK. 24/RR && .AVIATION... PERSISTENT SHOWERS AND A FEW THUNDERSTORMS CONTINUE TO DEVELOP AND TRACK NORTHEASTWARD ACROSS THE AREA. THERE WILL BE BREAKS BETWEEN PERIODS OF HEAVIER RAIN THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING HOURS. THIS ACTIVITY IS EXPECTED TO BECOME MORE SPARSE THROUGH THE NIGHT. NO IMPROVEMENT IN CIGS OR VIS IS EXPECTED THROUGH TOMORROW MORNING. CURRENT MVFR WILL BECOME MOSTLY IFR TO LIFR OVERNIGHT AS CIGS CONTINUE TO LOWER. VLIFR IS DEFINITELY NOT OUT OF THE QUESTION. WINDS ARE WIDELY VARYING AS DETERMINED BY LOCATION OF A WARM FRONT OVER THE AREA. BTR AND MSY ARE WELL SOUTH OF THE FRONT...SO WINDS ARE S/SW. MCB AND GPT ARE RIGHT ALONG THE BOUNDARY...SO WINDS ARE GENERALLY EAST. EVENTUALLY...SHOULD ALL BECOME SOUTHWEST BY MORNING AND THEN NW DURING THE DAY AS A COLD FRONT APPROACHES THE AREA. RAIN CHANCES WILL CONTINUE THROUGH THE REST OF THE PERIOD. MEFFER && .MARINE... WINDS HAVE BECOME GENERALLY SOUTH ACROSS THE COASTAL WATERS. A GRADUAL WEAKENING AND SHIFT TO THE SOUTHWEST IS EXPECTED OVERNIGHT AS SURFACE HIGH PRESSURE SHIFTS EASTWARD AND A COLD FRONT APPROACHES THE AREA. THIS BOUNDARY IS EXPECTED TO STALL ONCE IT REACHES THE COASTLINE. WITH THIS FRONT STALLED OVER THE COASTAL WATERS...WINDS WILL BE RELATIVELY LIGHT. SHOWERS A FEW THUNDERSTORMS WILL BE POSSIBLE FROM NOW THROUGH SUNDAY. ONCE THE FRONT PUSHES THROUGH SUNDAY AFTERNOON/EVENING...NORTH WINDS WILL BEGIN INCREASING. SPEEDS WILL APPROACH SMALL CRAFT CRITERIA SUNDAY NIGHT. SO WILL NEED TO CONTINUE TO MONITOR FOR POSSIBLE ISSUANCE OF PRODUCT. SURFACE RIDGE WILL BUILD IN BEHIND THE FRONT ON MONDAY AND QUICKLY SHIFT EASTWARD TOWARDS THE ATLANTIC COAST AS SFC LOW TRACKS ACROSS THE CENTRAL PLAINS. MEFFER && .PRELIMINARY POINT TEMPS/POPS... MCB 58 68 50 65 / 80 60 80 30 BTR 62 73 55 66 / 70 70 80 30 MSY 62 73 59 66 / 70 70 80 40 GPT 62 72 57 66 / 70 80 80 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 24/35
Hazardous weather outlook, Feb 13, 6:51 PM CST, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 651 PM CST FRI FEB 13 2009 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-141200- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 651 PM CST FRI FEB 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS CAN BE EXPECTED OVERNIGHT. WHILE SOME OF THE THUNDERSTORMS WILL PRODUCE OCCASIONAL LIGHTNING AND HEAVY DOWNPOURS OF RAIN... ORGANIZED SEVERE THUNDERSTORM DEVELOPMENT IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LATEST MODEL TRENDS SUGGEST ISOLATED STRONG THUNDERSTORMS MAY BE POSSIBLE SATURDAY IN ADVANCE OF A SLOW MOVING COLD FRONT. THE MAIN THREATS WILL LIKELY BE WIND GUSTS UP TO 50 MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. THIS FRONT IS EXPECTED TO BECOME STATIONARY NEAR THE COAST BY SATURDAY NIGHT. ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT AND EARLY SUNDAY ALONG A WARM FRONT. THUNDERSTORMS ARE ALSO POSSIBLE AGAIN TUESDAY AND TUESDAY NIGHT BETWEEN A NORTH MOVING WARM FRONT TUESDAY AND AN EAST MOVING COLD FRONT EARLY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Feb 14, 12:30 AM CST, 2 hours 44 minutes before
MSZ068-140730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1230 AM CST SAT FEB 14 2009 ...STRONG THUNDERSTORM MOVING EAST AFFECTING WILKINSON COUNTY... AT 1224 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTH OF SIMMESPORT...OR ABOUT 15 MILES WEST OF FORT ADAMS...MOVING EAST AT 40 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... FORT ADAMS BY 1245 AM... WOODVILLE BY 110 AM... THE PRIMARY THREAT FROM THIS STORM IS PEA TO MARBLE SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
Special weather statement, Feb 14, 2:24 AM CST, 50 minutes before
LAZ034-140930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 224 AM CST SAT FEB 14 2009 ...SEVERE THUNDERSTORM APPROACHING POINTE COUPEE PARISH... AT 222 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR PALMETTO...OR ABOUT 20 MILES WEST OF BATCHELOR...MOVING EAST AT 45 MPH. IF THIS THUNDERSTORM MAINTAINS THE CURRENT STRENGTH...A SEVERE THUNDERSTORM OR TORNADO WARNING MAY BE NECESSARY BEFORE 245 AM. THE STRONG TO SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTH OF BATCHELOR BY 250 AM... MORGANZA BY 255 AM...
Local storm report, Feb 14, 3:08 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
308 AM CST SAT FEB 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 AM TSTM WND DMG BATCHELOR 30.84N 91.66W
02/14/2009 POINTE COUPEE LA LAW ENFORCEMENT
ROOF OFF AN OLD HOUSE NEAR BAYOU LATENACHE IN BATCHELOR
AREA. LARGE HAIL ALSO REPORTED BUT NO SIZE ON HAIL.
&&
RSWThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 6:47 PM CST | Special Marine Warning | LIX | 59 min | |
| Feb 14, 2:36 AM CST | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 39 min |
| Feb 14, 3:56 AM CST | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena, Tangipahoa | 34 min |
| Feb 14, 4:15 AM CST | Areal Flood Advisory | LIX | Jefferson, Orleans | 131 days |
| Feb 14, 4:31 AM CST | Severe Thunderstorm Warning | LIX | Tangipahoa, Washington | 29 min |
| Feb 14, 8:17 AM CST | Special Marine Warning | LIX | 88 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.